i briefly glanced at the med's "official" gobbledygook, only enough really to realize that your doc is obviously rx'ing this med for you as an off-label use for severe pain and not for nausea or anything like that.
but here is my question for you, as the sedating side effects do seem so overwhelming (and that is such a drag!): is there any chance that that particular side effect might subside as your body becomes accustomed to the med over time? or is there any way to lower the dose (grasping at straws with this second question obviously, as you will have tried it already...)?
i think your idea of dosing only at night before bedtime is a good one. thank you for sharing your experience with us about this med, victoria. i am so sorry your pain levels have gotten so high and stayed there. i, for one, know only too well what that is like and i empathize with you. you are in a very tough spot and you are very smart to recognize the dilemma.
a lot of people would be either too depressed or too medicated to see what you so clearly see, victoria. you should give yourself a lot of credit for that. you have a beautiful soul and so much to offer the world. i have faith that you WILL find a way to not only remain engaged in it but to slay a ton of dragons and to help many damsels in distress. laddies, too!
that this is a source of disagreement between you and your man only tells me that he loves you deeply and he wants you PRESENT in his life when he comes home to you from a hard day's work, victoria. i wouldn't read any more than that into it.
but do talk to your doc or perhaps write the manufacturer about the possibility that you're just experiencing some sort of an adjustment period and that these oversedating effects will ultimately subside and the beneficial ones remain so that you could then stay with this med for some period of time and reap the pain management benefits without it stealing your consciousness or your drive to get anything done, creative or otherwise, during the waking hours.
withmore - no harm done and no need for an apology i am sure. but it's not uncommon at all for an experienced PM doc to do something like this, and prescribe a med that has been developed for one, specific purpose and rx it to a pain patient for a so-called "off-label" use. similar to the anti-convulsants like neurontin and lyrica being rx'd to tx neuropathic pain.
my PM doc recently gave me samples of an alzheimer's drug found to be helpful in tx'ing neuropathic pain; said he was giving it to me as an off-label use for that purpose. well, it didn't do **** for my pain. but guess what? it really, really helped my depression... more than any so-called A/D ever had, i gotta tell ya! and it was actually victoria who sent me an abstract of an article from the medical literature on this med which made me realize that it IS also being used to tx depression, on an off-label basis.
it's called Namenda, if anyone is interested (but there are others in the same class). it targets the NMDA receptors in the brain - which the "pain brain" has waaaaaaaaay too many of, typically, and that is part of the reason why the pain meds don't work so well anymore, at least in theory...
anyway i'm offtrack again. how like me!
victoria, best of luck to you and we will talk soon i am sure. thanks again for starting this thread. now, get out those painting supplies, woman!
maybe you can learn to paint with your feet like daniel day lewis in "my left foot," which was one of the movies i worked on in my other life when i was actually a productive human being. and I'LL make a scrap book about YOU, then, hahaha